Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 4, 2021, 1:43 PM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2021, 1:43 PM CDT (18:43 UTC)
- Expired
- Jul 4, 2021, 2:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1240 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
742 WWUS84 KMOB 041843 SPSMOB Special Weather Statement National Weather Service Mobile AL 143 PM CDT Sun Jul 4 2021 FLZ205-041930- Okaloosa Inland FL- 143 PM CDT Sun Jul 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT... At 142 PM CDT, the strong thunderstorm was located 5 miles north of Crestview. This storm was nearly stationary. Half inch hail and wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3079 8673 3097 8665 3093 8639 3073 8640 TIME...MOT...LOC 1842Z 303DEG 1KT 3083 8657 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 1:32 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 4, 1:32 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 132 PM CDT Sun Jul 4 2021 .NEAR TERM /Now Through Monday/...An upper level trough currently over the Southeast remains so through the Near Term. Showers and thunderstorms over open Gulf waters have been forming inland along the I-10 corridor along a stalled surface boundary. Helping is an MCV centered over the Okaloosa/Walton Gulf coast, with greater coverage over the Western Florida Panhandle on radar at this time. Have increased PoPs over the Panhandle due to this feature this afternoon. Looking at the possibility of strong to severe storms, local wet downburst tools are painting a high risk of downburst south of I-10, with MLCapes rising to around 2500J/kg along with DCapes around 1000J/kg. Add in significant dry air above the surface, even with precipitable h20 values between 1.8" and 2.0" near the coast. The possibility of stronger storms remains along the I-10 corridor and areas south this afternoon, with convection decreasing rapidly in coverage the further inland one goes. Also, with the moist airmass near the coast, ponding of water in the more urbanized areas south of I-10 is possible due to high rainfall rates. For tonight, am expecting any convection over land to decrease in coverage and intensity this evening, and shift south of the coast. With a gradient in the moisture levels over the forecast area (1.4" along the northern border to near 2.0" along the coast), inland areas will see more efficient radiational cooling overnight. Low temperatures dropping into the mid to upper 60s are expected north of Highway 84, low to mid 70s south. Monday, with Elsa moving into the Gulf, deep layer southerly flow becomes re-established over the Southeast and Gulf moisture moves inland. Precipitable h20 levels rise to 2.0" or higher by the end of the day over the forecast area. Scattered to numerous showers and thunderstorms are expected. Increased cloud cover over the forecast area will combine with increased convection to bring a cooler than seasonal norm day to the forecast area. High temperatures in the low to mid 80s expected along and east of the Alabama River, with mid to upper 80s west. Strong to severe storms are again possible. Guidance is advertising MLCapes rising to around 2500J/kg along with DCapes around 1000J/kg. With dry layers in the mid upper levels continuing as the airmass moistens over the forecast area, any taller storms grabbing this drier air will have the potential to create damaging downbursts. /16 && .AVIATION... 18Z issuance...Conditions across the forecast area ranged from mid level MVFR south of I-10 (closer to a stalled surface boundary near the Gulf coast) to VFR north. Easterly winds around 5 knots were noted north of I-10 to southerly around 10 knots along the coast. Afternoon convection that has been forming along the I-10 corridor will continue to during the afternoon, bringing local drops to low end MVFR with the stronger convection. Southerly winds around 10 knots will move a bit further inland in the afternoon, but are expected to remain well south of Highway 84. This afternoon's showers and thunderstorms will decrease quickly in coverage and strength over land this evening with the loss of the day's heating, but are expected to continue over open Gulf waters overnight. Winds will shift to a general northerly 5 knots of less overnight over land areas, but remain southwesterly 5 to 10 knots along the coast. MVFR CIGs are expected to continue closer to the coast and the stalled surface boundary, with VFR well inland. Monday is expected to see the same, with local mid to upper MVFR conditions closer to the coast, VFR well inland. Showers and thunderstorms forming near the coast may move inland in the early morning hours, then along the I-10 corridor in the mid to late morning hours. Winds will become a more organized southerly Monday morning as Elsa moves into the Gulf and moves north over the Florida Gulf coast. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk through Monday evening for ALZ265-266. FL...High Rip Current Risk through Monday evening for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jul 4, 1:43 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 143 PM CDT Sun Jul 4 2021 FLZ205-041930- Okaloosa Inland FL- 143 PM CDT Sun Jul 4 2021 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHERN OKALOOSA COUNTY UNTIL 230 PM CDT... At 142 PM CDT, the strong thunderstorm was located 5 miles north of Crestview. This storm was nearly stationary. Half inch hail and wind gusts in excess of 40 mph will be possible with this storm. Locations impacted include... Baker. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3079 8673 3097 8665 3093 8639 3073 8640 TIME...MOT...LOC 1842Z 303DEG 1KT 3083 8657
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 4:52 AM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 43 hr |
| Jul 4, 8:55 AM CDT | Special Marine Warning | MOB | 95 min | |
| Jul 4, 12:57 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 3 hr |
| Jul 4, 3:34 PM CDT | Special Weather Statement | MOB | Escambia | 41 min |
| Jul 4, 5:21 PM CDT | Special Weather Statement | MOB | Greene | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.